Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

July 6, 2012Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 6, 2012, 7:13 PM EDT for Lake County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2012, 7:13 PM EDT (23:13 UTC)
Expired
Jul 6, 2012, 8:00 PM EDT
In force
47 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Tampa radar (KTBW), 113 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 11.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

133 
WWUS82 KMLB 062313
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
713 PM EDT FRI JUL 6 2012

FLZ045-144-070000-
ORANGE-SOUTHERN LAKE COUNTY-
713 PM EDT FRI JUL 6 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER SOUTHERN LAKE COUNTY...
SOUTHWESTERN ORANGE COUNTY...

* UNTIL 800 PM EDT.

AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE
LOUISA...MOVING NORTH AT 5 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE CLERMONT.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2872 8181 2864 8150 2835 8161 2834 8170
      2837 8186
TIME...MOT...LOC 2313Z 196DEG 5KT 2849 8171

$$


WEITLICH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:21 PM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jul 6, 3:21 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT FRI JUL 6 2012

.DISCUSSION...

...FAVORABLE BOATING CONDITIONS THIS WEEKEND...

CURRENTLY-TONIGHT...CONVECTION HAS BEEN SLOWER TO DEVELOP TODAY
LIKELY DUE TO SOME EARLIER DEBRIS CLOUDS. THE POSITION OF THE
HIGH PRESSURE RIDGE AXIS ACROSS CENTRAL FLORIDA FAVORS THE
STRONGEST BOUNDARY INTERACTIONS OCCURRING VICINITY OF INTERSTATE
4. ISOLATED COVERAGE IS EXPECTED THROUGH EARLY EVENING OVER THE
SOUTH INTERIOR...WITH SCATTERED COVERAGE OVER THE NORTH INTERIOR
UNTIL SLIGHTLY PAST SUNSET. A FEW STRONG STORMS WITH FREQUENT
LIGHTNING STRIKES AND GUSTY WINDS TO AROUND 50 MPH ARE POSSIBLE
OVER THE INTERIOR.

WEEKEND...LITTLE SURFACE RIDGE POSITION CHANGE IS SHOWN WITH AXIS
REMAINING ACROSS THE CENTRAL PENINSULA. THE 12Z GFS INDICATES
BELOW NORMAL PRECIPITABLE WATER VALUES AS LARGE DEEP LAYER RIDGE
TO OUR NORTH PRODUCES SUBSIDENT AIR AND DRYING OVER THE ATLANTIC...
WITH RIBBON OF THIS DRIER AIR SPREADING ACROSS CENTRAL SECTIONS.

MOS POPS ARE NO MORE THAN 20 PERCENT...SO HAVE HAD TO TWEAK SOME
VALUES DOWN AND WILL GO NO MORE THAN 30 PERCENT OVER THE INTERIOR.
TEMPS WILL CONTINUE TO BE ABOVE NORMAL...AROUND 90 OR THE LOWER
90S ALONG THE COAST WITH MID 90S INTERIOR. MAX HEAT INDICES ARE
FORECAST TO BE IN THE UPPER 90S TO AROUND 100.

MON-THU (PREVIOUS DISCUSSION)...SIMILAR POP REGIME SHOULD PERSIST
MONDAY. THEN RIDGE AXIS IS FORECAST TO LIFT NORTHWARD AND ALLOW
DEEPER MOISTURE TO OVERSPREAD CENTRAL FL FROM THE SOUTH WITH
WIDESPREAD PRECIP WATER VALUES AROUND 2 INCHES BY WED-THU. SO HAVE
GRADUALLY INCREASED CLOUD COVER AND RAIN CHANCES MID WEEK...REACHING
50 PERCENT INTERIOR THU...WHICH SHOULD ALSO PRODUCE SLIGHTLY LOWER
MAX TEMPS.

&&

.AVIATION...
THERE IS A SLIGHT CHANCE FOR STRONG STORMS TO IMPACT THE INTERIOR
TERMINALS THROUGH THIS EVENING AS THE EAST/WEST COAST BOUNDARIES
INTERACT. GUSTY OUTFLOW WINDS COULD OCCUR EVEN OUTSIDE OF THE
HEAVY RAIN AREAS.

ONCE EVENING CONVECTION DIES OUT...VFR WILL PREVAIL. LITTLE CHANGE
IN THE PATTERN IS ANTICIPATED SAT. SLIGHT CHANCE POPS DURING THE
EARLY AFTERNOON KMLB-KSUA...AND CHANCE POPS AT THE NORTH INTERIOR
TERMINALS PLUS KDAB FROM MID-LATE AFTERNOON UNTIL EARLY EVENING.

&&

.MARINE...
WEEKEND...LITTLE CHANGE IN THE PATTERN WITH RIDGE AXIS ACROSS THE
CENTRAL PENINSULA. THIS WILL PRODUCE 5-10 KNOT WINDS...FROM THE
SOUTHEAST ACROSS THE SOUTH AND FROM THE SOUTHWEST ACROSS THE
NORTH. SLIGHT INCREASES TO 10-15 KNOTS CAN BE EXPECTED IN THE
NORTH DURING THE EVENING AND OVERNIGHT. DO NOT SEE ANY STEERING
FLOW TO PUSH THE MAINLAND AFTERNOON/EVENING STORMS BACK ACROSS THE
COAST.

MON-TUE...THE 12Z GFS INDICATES RIDGE POSITION STUCK PRETTY MUCH
IN THE SAME LOCATION ACROSS THE CENTRAL PENINSULA...SO LITTLE
CHANGE FROM THE WEEKEND CONDITIONS IS EXPECTED. MOISTURE WILL START
TO INCREASE AND MAINLAND STORM COVERAGE WILL INCREASE...BUT
STEERING FLOW DOES NOT LOOK FAVORABLE FORM PUSHING THEM INTO THE
ATLANTIC.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  90  73  91 /  20  20  20  20
MCO  74  94  74  94 /  20  30  10  20
MLB  74  90  76  90 /  10  10  10  20
VRB  73  89  74  89 /  10  10  10  20
LEE  75  94  75  94 /  20  30  20  30
SFB  76  94  75  94 /  20  30  20  20
ORL  75  94  76  94 /  20  30  10  20
FPR  73  89  74  89 /  10  10  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM...LASCODY
IMPACT WX...BLOTTMAN
Hazardous weather outlook, Jul 6, 1:00 PM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
100 PM EDT FRI JUL 6 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-062100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
100 PM EDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
THE SEA BREEZE DEVELOPING ALONG THE TREASURE COAST WILL CONTINUE TO
PUSH INLAND THIS AFTERNOON. WIDELY SCATTERED SHOWERS AND STORMS WILL
DEVELOP ALONG THE BOUNDARY MAINLY WELL WEST OF I 95. FURTHER TO THE
NORTH THE SEA BREEZE WILL BE A BIT SLOWER TO PUSH INLAND. AS IT DOES
SO LATER THIS AFTERNOON IT WILL INTERACT WITH THE WEST COAST SEA
BREEZE BOUNDARY. SCATTERED SHOWERS AND STORM WILL DEVELOP IN
PROXIMITY TO THE COLLISION AND CONTINUE THROUGH THE EARLY EVENING
HOURS. STORM MOTION WILL BE SLOW TOWARDS THE NORTHEAST AT ONLY 5 TO
10 MPH. STILL A FEW STORMS MAY APPROACH THE VOLUSIA COUNTY COAST
THIS EVENING.

ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES...WIND GUSTS UP TO 50 MPH AND
SMALL HAIL.

.FLOOD IMPACT...
THE SLOW STORM MOTION WILL ALLOW FOR LOCALLY HEAVY RAIN AMOUNTS
TO OCCUR AS STORMS PASS...WITH RAIN TOTALS IN EXCESS OF 2 INCHES
POSSIBLE. THESE HEAVY RAIN AMOUNTS MAY LEAD TO TEMPORARY FLOODING
OF LOW LYING AND POORLY DRAINED AREAS.

.RIP CURRENT IMPACT...
A SMALL BUT PERSISTENT LONG PERIOD OCEAN SWELL AND A RECENT FULL
MOON WILL BRING A MODERATE RIP CURRENT RISK TO AREA BEACHES TODAY.
BEACHGOERS ARE URGED TO ONLY SWIM WHERE A LIFEGUARD IS PRESENT.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW STORMS EARLY IN THE AFTERNOON NEAR THE INTRACOASTAL
WATERWAYS WILL BECOME SCATTERED OVER THE INTERIOR THROUGH THE
LATE AFTERNOON. STORMS WILL BE SLOW MOVING AND MAY PRODUCE WIND
GUSTS IN EXCESS OF 34 KNOTS AND FREQUENT CLOUD TO WATER LIGHTNING
STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
AN ELEVATED RIP CURRENT RISK WILL PERSIST INTO THE WEEKEND.

SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON ACROSS
EAST CENTRAL FLORIDA. THE HIGHEST COVERAGE WILL BE ACROSS THE
INTERIOR SECTIONS WITH THE COLLISION OF THE EAST AND WEST COAST
SEA BREEZES LATE AFTERNOON THROUGH AROUND SUNSET.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PB

In the hours before

Special weather statement, Jul 6, 7:06 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
706 PM EDT FRI JUL 6 2012

FLZ041-141-062345-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
706 PM EDT FRI JUL 6 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER CENTRAL VOLUSIA COUNTY...

* UNTIL 745 PM EDT.

AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE
HELEN...THAT WAS NEARLY STATIONARY.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE DELAND.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2913 8110 2891 8110 2882 8110 2882 8113
      2887 8136 2888 8137 2889 8135 2895 8135
      2896 8136 2914 8133
TIME...MOT...LOC 2305Z 354DEG 15KT 2900 8123

WEITLICH
Special weather statement, Jul 6, 7:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
713 PM EDT FRI JUL 6 2012

FLZ045-144-070000-
ORANGE-SOUTHERN LAKE COUNTY-
713 PM EDT FRI JUL 6 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER SOUTHERN LAKE COUNTY...
SOUTHWESTERN ORANGE COUNTY...

* UNTIL 800 PM EDT.

AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE
LOUISA...MOVING NORTH AT 5 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE CLERMONT.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2872 8181 2864 8150 2835 8161 2834 8170
      2837 8186
TIME...MOT...LOC 2313Z 196DEG 5KT 2849 8171

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:06 PM EDTSpecial Weather StatementMLBVolusia39 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.